NRAS
21,719 members25,370 posts

Side effects

Hi. I am on benapali and leflumonide and wondered if anyone else had problems with their eyes. I get really sore eyes and it's like the start of a migraine but never turns into a migraine. Get a bit blurred vision too .I have RA and psoriatic arthritis as well as osteoarthritis and fibromyalgia. Have tried alot of different medications and never had the eye prob before

Thanks for reading

8 Replies
oldestnewest

Yes I have eye problems and have just been told at a migraine clinic that it's chronic migraine and I need to have to have a MRI brain scan.

Bit of a shock. I have been having a lot of mild headaches since starting on Biologics (first Enbrel and now Humira) but I've been more worried by the visual disturbances, a mixture of acute episodes with zigzag lines and a chronic disruption of my vision. Hadn't realised it was all connected under the umbrella of migraine...although I have been saying it feels as if my brain is receiving multiple hits like a touch screen.

I started Biologics about 2 years ago, and the visual problems have developed over the last 15 months.

However no one thinks it's connected to any of the drugs I'm on ie Humira and MTX. I'm not so sure.

I have RA and Sjogrens, and my joints are doing really well and my eyes are healthy, I use regular eye drops.

Its so frustrating...one thing gets better and another problem comes along...I'm also hypersensitive to noise, bright lights, chemical smells, and temperature variations.....makes life very difficult as I look really well and in many ways feel well, so long as I can control my environment... eg feel pretty good in the back garden or on my electric bike...vary wary of going to any public events, theatre, cinema, meetings, cafes, shops, even other people's houses, as I'm always wanting to have the music turned down, the bright lights turned off, the windows opened.

My energy levels are pretty low too. I think the visual / migraine problems are sapping my energy...have almost stopped driving as it's such an effort to see clearly, but have no problems luckily on my bike. So think it's something to do with moving my eyes.

Have tried to describe these weird problems at length in case it rings bells with anyone else! Would so love to understand what's going on.

1 like
Reply

Hi. I was put on humira the very first time I ever got bio medicine . It totally worked and took every bit of psoriasis away and I felt really good. It took my joint pains away and was able to start a little handyman business and was going great until I woke up one morning when my wife said I looked like I'd went twenty rounds with mike Tyson. My whole face was swollen n my eyes were swollen n nearly closed. I went to the bio nurse and she told me to stop taking it as was going into anafalactic shock. My bios were changed to simponi ( golimumab) it didn't work at all and 6 months later was changed again to Stelara and that's when my eye problem started ,I got no relief at all or any change in my joints either with that one except eye problems such as getting half vision like migraine ,little black dots and also I had psycodelic colours when I closed my eyes . Almost like looking through a kaliediscope. Sounds a bit stupid n far fetched but that was what happened.i have since been put onto benapali and only have had slight relief in a few of my finger joints n nothing else except a sick feeling in my stomach n headache . Will persevere for another while as only been on this one for three months . Can't seem to shift the eye problems though . Drives me nuts and sometimes think I'm just a guinea pig. Although my blood counts have been coming down a bit ......

2 likes
Reply

What a rotten time you've been having. Are the eye problems intermittent or there all the time? It doesn't sound at all stupid or far fetched.

Reply

Yeah it's intermittent. But horrible when it happens . I'm beginning to wonder about the leflumonide that I take has anything to do with it. That's the only one that I have been on all the time from beginning. The pain relief I get is morphine and gabbapentin. I get so tired of taking all this crap into my body. Have tried reducing the morphine but get more pains in my legs and hips when I try ,which tells me that my body needs it. When I go out for a while I have to take a wheelchair in the boot incase I need it. I've used it quite alot with my wife pushing me as can't walk too far which is unfair on her as she has degenerative disc disease to cope with too. Have you put on any weight at all ? Doctor put me on a weight reducing tablet but was in toilet every ten mins and drove me nuts with pains in my stomach and diarohea Grrrrr!!!. I would love my body to be normal again as have had this for about 18 yrs but has got worse in the last 6 or 7 yrs. I hope your feeling better yourself 😀

Reply

I decided to stop Leflunamide as it made my peripheral neuropathy worse...so difficult to know what to do!

Reply

I would get eyes checked out. Folks with PsA often have serious eye problems.

1 like
Reply

Also, leflunomide can cause eye issues.

I'm also PsA and have been on leflunomide.

2 likes
Reply

Thanks for your replies. I was on Leflunamide briefly..I stopped because it was making my peripheral neuropathy worse.

Reply

You may also like...